Alert archive / Montana / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 13, 2005, 5:44 PM MDT for Roosevelt County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 13, 2005, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 93 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 132343 FFWGGW MTC085-140230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 544 PM MDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ROOSEVELT COUNTY IN NORTHEAST MONTANA. * UNTIL 830 PM MDT * AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OVER THE LAST TWO HOURS FROM SHOWERS OVER THE WARNED AREA. * THE SHOWERS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING ALONG PARTS OF BOXELDER CREEK NORTHWEST OF POPLAR THIS EVENING. ADJACENT COUNTY ROADS... FARMLAND...AND COULEES IN THE VICINITY OF BOXELDER CREEK WILL LIKELY FLOOD. WATER WILL LIKELY RECEDE ALONG THE BOXELDER LATER THIS EVENING AS THE SHOWERS DISSIPATE. HOWEVER...DOWNSTREAM NEAR HIGHWAY 2 WATER MAY RISE QUICKLY LATER THIS EVENING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4808 10549 4809 10509 4839 10525 4839 10552 $$ VALONE WEATHER.GOV/GLASGOW
2 follow-up statements
000 WGUS75 KGGW 140120 FFSGGW MTC085-140230- FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 717 PM MDT MON JUN 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MDT FOR CENTRAL ROOSEVELT COUNTY... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS PRODUCING MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. ALTHOUGH SHOWERS HAVE WEAKENED OVER BOXELDER CREEK AND THE SURROUNDING AREA...SHOWERS PRODUCING MODERATE RAIN CONTINUE TO MOVE VERY SLOWLY EAST OVER THE CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GLASGOW. LAT...LON 4810 10549 4809 10509 4839 10525 4839 10552 $$ VALONE WEATHER.GOV/GLASGOW
000 WGUS75 KGGW 140230 FFSGGW MTC085-140237- FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 827 PM MDT MON JUN 13 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL ROOSEVELT COUNTY EXPIRES AT 830 PM MDT... HEAVY RAIN HAS ENDED ACROSS THE FLASH FLOOD AREA. SOME LIGHT TO MODERATE RAIN IS STILL EXPECTED THROUGH 9 PM...HOWEVER THIS SHOULD NOT POSE ANY FURTHER FLASH FLOOD THREAT. ROOSEVELT COUNTY DES REPRESENTATIVES HAVE REPORTED AREAS OF FLOODING ALONG THE CHELSEA AND BOXELDER CREEKS...AS WELL AS ALONG HIGHWAY 13 AND SOME ADJACENT FARMLAND. LAT...LON 4810 10549 4809 10509 4839 10525 4839 10552 $$ VALONE WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:50 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 1:50 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 150 PM MDT MON JUN 13 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... MUCH QUIETER WEATHER ON TAP FOR NORTHEAST MONTANA THROUGH THE SHORT TERM PERIOD AS AN UPPER LEVEL RIDGE BUILDS IN LATER TONIGHT BEFORE TRANSITIONING TO SOUTHWEST FLOW ALOFT. SHORT RANGE MODELS IN GOOD AGREEMENT SO NO PREFERENCE FOR THE FORECAST TODAY. OVERALL...VERY FEW CHANGES MADE TO THE SHORT TERM FORECAST TODAY. SYSTEM THAT BROUGHT PRECIPITATION TO A GOOD PORTION OF THE FORECAST AREA WILL FINISH SHIFTING EAST OUT OF THE REGION TONIGHT. SUBSIDENCE AND DRIER AIRMASS BEGINS TO WORK IN FROM THE SOUTHWEST...SO KEPT IDEA OF CLEARING OUT LATER TONIGHT. POSSIBILITY THAT SOME FOG COULD FORM...ESPECIALLY IN AREAS THAT GOT THE MOST PRECIPITATION LAST NIGHT. WILL ADD PATCHY MENTION IN SINCE IT SHOULD NOT BE ALL THAT WIDESPREAD. BY TUESDAY...RIDGE OF HIGH PRESSURE TAKES CONTROL WITH IMPRESSIVE THERMAL RIDGE BUILDING INTO THE AREA. WILL SEE BIG JUMP IN TEMPERATURES BACK UP TO A LITTLE ABOVE NORMAL...ONLY THE SECOND OCCURRENCE SO FAR IN JUNE. MODEL SOUNDINGS CONTINUE TO SHOW LOTS OF DRYING SO CLOUDS SHOULD BE HARD TO COME BY...OTHER THAN PERHAPS A LITTLE FLAT CU. LOTS OF SUN TO ALSO CONTRIBUTE TO QUICK WARM UP. BY TUESDAY NIGHT...UPPER LEVEL FLOW TURNS TO THE SOUTHWEST AS RIDGE MOVES INTO THE DAKOTAS. WARM OVERNIGHT LOWS TUESDAY NIGHT WITH THERMAL RIDGE STAYING IN PLACE ACROSS THE AREA. SHORTWAVE AND ASSOCIATED PACIFIC FRONT APPROACH THE FORECAST AREA BY WEDNESDAY AFTERNOON. PRE-FRONTAL WARMING IN THE EAST TO BOOST TEMPS CLOSE TO 90...SO MADE A FEW ADJUSTMENTS TO THE TEMPERATURE GRID. POSSIBLE FOR A THUNDERSTORM TO WORK INTO THE EXTREME WEST...BUT SHOULD PROBABLY HOLD OFF UNTIL EVENING. WILL LEAVE SLIGHT CHANCE IN THE EXTREME WEST IN THE EARLY AFTERNOON FOR NOW...BUT NEXT SHIFT MAY NEED TO REMOVE. JAZ .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MODELS ARE SIMILAR WITH THE OVERALL PATTERN WITH ONLY SOME DIFFERENCES IN TIMING THE SHORTWAVES IN SOUTHWEST FLOW ALOFT THROUGH THE WEEKEND. WEAK FRONTAL BOUNDARY MOVES ACROSS EASTERN MONTANA WEDNESDAY NIGHT. COULD SEE SOME THUNDERSTORMS WITH THIS FRONT. UPPER LEVEL DYNAMICS STAY TO THE NORTHWEST OF THE FORECAST AREA AND THERE IS LIMITED MOISTURE WITH THIS FRONT. WILL MAINTAIN GOING SLIGHT CHANCE OF THUNDERSTORMS. THERMAL RIDGE ALONG THE FRONT WILL ALLOW FOR A WARM NIGHT... ESPECIALLY IN THE EASTERN ZONES. RAISED WED NIGHTS LOWS IN THE EAST. SOUTHWEST FLOW ALOFT DOMINATES THE WEATHER PATTERN THROUGH THE PERIOD WITH WEST COAST TROUGH OR UPPER LOW AND RIDGE TO THE EAST. THERMAL RIDGE REMAINS OVER EASTERN MONTANA TO PROVIDE SUMMERLIKE TEMPERATURES. THERE IS A CHANCE THAT A MOUNTAIN INDUCED THUNDERSTORM COULD HOLD TOGETHER INTO THE NW PART OF THE FORECAST AREA TO ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS. THE SOUTHEAST ZONES SHOULD HAVE WARM AIR ALOFT WHICH WILL KEEP THAT AREA CAPPED. FORRESTER && .AVIATION... SCATTERED SHOWERS WILL LINGER OVER THE FORECAST AREA WITH A MIX OF LOW AND MID CLOUDS THROUGH EARLY EVENING AS UPPER TROUGH MOVES EAST. SKIES SHOULD CLEAR AFTER SUNSET. MOIST ATMOSPHERE AND CLEAR SKIES MAKES FOG A POSSIBILITY OVERNIGHT. AMONG THE TAF SITES...OLF HAS THE BEST CHANCE OF GETTING FOG AS THEY WILL HAVE LIGHT WINDS. NORTHWEST WINDS ELSEWHERE MAKES FOG LESS LIKELY TONIGHT. UPPER RIDGE ON TUESDAY WILL BRING CLEAR SKIES. && .HYDROLOGY... HYDRO CONCERNS QUICKLY WANING. GAUGE ON THE MUSSELSHELL NEAR MOSBY SHOWING RIVER STAGE ALREADY BACK ON ITS WAY DOWN THIS AFTERNOON. OTHER GAUGES ALSO BEHAVING THIS AFTERNOON. WITH ONLY WARMING AND DRYING TAKING PLACE THE NEXT COUPLE OF DAYS...NOT EXPECTING ANY SIGNIFICANT ISSUES. JAZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 13, 6:13 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 613 AM MDT MON JUN 13 2005 MTZ016>027-059>062-141200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 613 AM MDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.